Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 145, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 23, 2014, 4:16 PM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2014, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 23, 2014, 5:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:40 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 23, 3:40 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 PM CDT WED JUL 23 2014 .DISCUSSION... SVR MCS ONGOING THIS AFTERNOON ACROSS ERN OK/WRN AND CNTRL AR...WITH THE CNTRL AR CONVECTION EXPECTED TO MERGE INTO THE BOW ECHO RIDING S ALONG THE OK/AR LINE. SBCAPES ARE VERY UNSTABLE THIS AFTERNOON...WITH 4500-5000+ J/KG NOTED JUST S OF THIS COMPLEX...WHERE STRONG HEATING AND LOW LEVEL MOISTURE POOLING ALONG/JUST AHEAD OF A SFC TROUGH WHICH HAS BEEN CONVECTIVELY REINFORCED OVER NRN/ERN OK INTO CNTRL AR. HAVE NOTICED A TREND OF INCREASING INSTABILITY S OF THE RED RIVER ACROSS EXTREME NE TX/SW AR...THUS HAVE ADDED SVR MENTION INTO THE FORECAST THIS EVENING AS THIS MCS CONTINUES SWD BEFORE GRADUALLY WEAKENING WITH THE LOSS OF HEATING. HOWEVER...ITS FORWARD MOMENTUM MAY KEEP THIS LINE STRONG/POSSIBLY SVR PERHAPS AS FAR S AS I-30...IF NOT EVEN FARTHER S TOWARDS TYR/GGG BEFORE DISSIPATING. THE HRRR INITIALIZED WELL THIS MORNING ON THE SE KS CONVECTION AND REMAINS CONSISTENT PROPAGATING THIS MCS SSWWD ACROSS NE TX/SW AR BEFORE WEAKENING...ALTHOUGH PORTIONS OF EXTREME NW LA CAN/T BE RULED OUT COMPLETELY. AFTERWARDS...THE SFC TROUGH REMAINS PROGGED TO SLOWLY DRIFT S INTO EXTREME SE OK/NRN SECTIONS OF SW AR BY 12Z THURSDAY...AND SLOWLY BACKDOORING SW INTO N LA/NE TX BY AFTERNOON BEFORE BECOMING STATIONARY. THIS REMAINS CONSISTENT WITH THE AFTERNOON PROGS TUESDAY...WITH THIS BNDRY LIKELY CONTRIBUTING TO COMPRESSIONAL WARMING NEAR AND S OF IT OVER NE TX/N LA. IT IS POSSIBLE THAT LOW LEVEL MOISTURE POOLING COULD BE AN ISSUE ALONG THIS BNDRY AS HAS BEEN THE CASE TODAY FARTHER N...WHICH COULD RESULT IN HEAT INDICES NEAR 105 DEGREES THURSDAY AFTERNOON. BUT GIVEN THE UNCERTAINTY AS TO THE EFFECT OF THE ONGOING CONVECTION WILL HAVE ON THE CURRENT AIR MASS...HAVE OPTED NOT TO INCLUDE A HEAT ADVISORY FOR PORTIONS OF THE REGION. AS HAS BEEN THE CASE TODAY...THE SFC TROUGH MAY FOCUS SCT CONVECTION THURSDAY AFTERNOON MAINLY OVER PORTIONS OF EXTREME ERN TX/N LA. DEPENDING ON THE EXTENT OF INSTABILITY PRESENT GIVEN THE COMPRESSIONAL WARMING/POTENTIAL LOW LEVEL MOISTURE POOLING...CAN/T RULE OUT AN ISOLATED SVR STORM THREAT...ALTHOUGH THIS POTENTIAL MAY BE MINIMIZED GIVEN THE LACK OF AN UPPER LEVEL FOCUS/SLIGHTLY WEAKER BULK SHEAR. HAVE MAINTAINED LOW CHANCE POPS S OF THE TROUGH...WITH SLIGHT CHANCE POPS NEAR AND N OF IT...WITH ANY CONVECTION EXPECTED TO WIND DOWN THURSDAY EVENING WITH THE LOSS OF HEATING. AFTERWARDS...THE UPPER LEVEL RIDGE CENTERED OVER THE FOUR CORNERS REGION WILL EXPAND E ACROSS THE PLAINS INTO THE MS VALLEY...DIALING UP THE HEAT AND ELIMINATING RAIN CHANCES FOR THE WEEKEND. MAX TEMPS SHOULD NEAR THE CENTURY MARK ESPECIALLY OVER E TX THIS WEEKEND...WITH THE RIDGE EXPECTED TO SLOWLY RETROGRADE BACK TO THE W EARLY NEXT WEEK IN RESPONSE TO THE NEXT LONGWAVE TROUGH THAT WILL DIG SE ACROSS THE NRN PLAINS AND MS VALLEY. THIS TROUGH WILL EVENTUALLY HELP TO USHER IN ANOTHER UNUSUAL JULY COOL FRONT LATE MONDAY THROUGH TUESDAY. HOWEVER...IT APPEARS MOISTURE AND UPPER LEVEL FORCING WILL BE LIMITED WITH THIS FROPA...ALTHOUGH COOLER AND DRIER AIR SHOULD SPILL SWD FOR THE MID AND LATE WEEK TIMEFRAME. BOTH THE GFS AND ECMWF ARE CONSISTENT THOUGH IN THE DEVELOPMENT OF A SHORTWAVE TROUGH OVER THE SRN PLAINS WEDNESDAY...WHICH MAY RESULT IN SCT CONVECTION AFFECTING THE REGION BY THE END OF THE EXTENDED. THESE COOLER TEMPS LOOK TO LINGER AS WE ENTER AUGUST. PRELIMS TO FOLLOW BELOW... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 74 96 75 96 75 / 20 30 10 10 0 MLU 72 93 70 93 73 / 20 30 10 10 0 DEQ 72 93 70 96 72 / 40 20 10 10 0 TXK 73 94 70 95 74 / 40 20 10 10 0 ELD 72 93 68 93 72 / 30 20 10 10 0 TYR 74 97 76 98 76 / 30 20 10 10 0 GGG 73 95 75 96 75 / 30 20 10 10 0 LFK 74 97 75 97 75 / 20 20 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Jul 23, 11:52 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT WED JUL 23 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1152 AM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS...WELL IN ADVANCE OF A WEAK SURFACE BOUNDARY THAT WILL SINK SLOWLY SOUTH ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. THESE STORMS SHOULD ALSO DEVELOP OVER CENTRAL ARKANSAS NEAR AN UPPER LEVEL DISTURBANCE...AND WILL BUILD SOUTHWEST ACROSS THESE AREAS THIS AFTERNOON. ANOTHER COMPLEX OF THUNDERSTORMS OVER SOUTHEAST KANSAS MAY BECOME ABSORBED INTO THE SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THUNDERSTORMS...AND ACCELERATE SOUTHWEST ALONG THE INTERSTATE 30 CORRIDOR. THIS MAY RESULT IN A SMALL SEVERE THUNDERSTORM COMPLEX CAPABLE OF PRODUCING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THROUGH EARLY EVENING BEFORE DIMINISHING WITH THE LOSS OF HEATING AND INSTABILITY. ELSEWHERE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER NORTHCENTRAL LOUISIANA AND POSSIBLY DEEP EAST TEXAS...ON THE BACKSIDE OF AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST LOUISIANA. BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY...NEAR A WEAK SURFACE BOUNDARY THAT MAY BECOME STATIONARY OVER NORTHEAST TEXAS AND NORTH LOUISIANA. RAIN CHANCES WILL DIMINISH FRIDAY THROUGH THE WEEKEND...AS AN UPPER LEVEL HIGH PRESSURE SYSTEM BUILDS EAST INTO THE REGION...RESULTING IN TEMPERATURES CLIMBING TO THE UPPER 90S TO NEAR 100 DEGREES. THIS WILL RESULT IN HEAT INDICES RANGING FROM 100 TO 105 DEGREES THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Jul 23, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 60 min |
| Jul 23, 5:47 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 3 more | 58 min |
| Jul 23, 6:35 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 5 more | 55 min |
| Jul 23, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 53 min |
| Jul 23, 6:52 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 38 min |
| Jul 23, 6:57 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 48 min |
| Jul 23, 5:33 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 27 min |
| Jul 23, 5:50 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.